145 yet again, but at least the numbers are either holding steady or moving in the right direction. 100% on food and exercise, so I'm pleased that I haven't lost my mind and decided I'd just suck it up and come up with a new wardrobe at Sam's or something. Nothing wrong with Sam's, but the clothes there don't fit me on the best of days and at 145, trust me, this is not my best.
I'm still somewhat floored by the amount of weight I put on (14 lbs in a month). Since I stopped tracking when all hell broke loose -- i.e., when I started eating All The Food -- I don't have the data to see how I really did, in fact, consume 49,000 calories more than I need to survive in a one- month period of time.
The mind boggles.
I spent part of today even googling whether the steroid eye drops I've been using could possibly have weight gain as a side effect*. From the beginning of December through just the past few days, I've been plagued by the most awful allergy attack I can remember ever experiencing. It didn't settle in my nose or my chest. No, it settled in my eyes. It was so bad I would wake myself up scratching at them.
I took my Allegra and used Zadator antihistamine eye drops, which saw me through the same season last year marvelously. They didn't even touch it. I overused the Zadator to no ill effects, but at that point I figured I really should see my doctor.
Went in to my GP, and she confirmed that yes indeed I had allergies! Duely noted, Dr. Awesome. She prescribed some stronger antihistamine eye drops that I was so hopeful would work. She also recommended a switch to Zyrtec.
The Zyrtec is lovely, but for the eye drops? No dice. It seems these particular eye drops have a potential side effect where they cause burning, itching, and the feeling of a foreign body in the eye; that is the grouping of side effects that hit me. Inconveniently, these were the very symptoms I was wanting the drops to alleviate!
So next stop, on to the ophthalmologist. He, too, told me I had allergies. Such a shock. But he was great. He prescribed the steroid drops, got a tiny sample bottle for me, and even found a coupon to help offset the cost of the medication. The dude rocked.
Things are improving on that front, finally. I'm down from 4 drops a day to 2. I'm still taking my Zyrtec, but may see if I can drop that as well in a bit. Whew.
I'm trying something weird with my hair. It's obnoxiously thick and naturally wavy to curly, which would be fine except it veers toward the extremely frizzy side with the humidity down here (I live in the wrong section of the country, clearly) which leads me to blowing it out with straighteners, using flattening irons, etc. That's all well and good, but with the exercising I do it's simply not feasible from a time standpoint, let alone the standpoint of the health of my hair. So I'm trying to let it just be its natural self (except for its color because there are limits).
But with curly-ish hair there also comes dryness, and I know that after I shampoo I look like I've got a haystack mounted on my head unless I straighten the snot out of it, so I've moved to washing twice a week and rinsing my scalp daily in between. That's actually been going pretty well, so I took the next step. Today I washed my hair, not with shampoo, but with baking soda followed by a vinegar rinse. Apparently, many women on long hair forums swear by this. And I have to say my hair and scalp both feel clean.
Now if only I didn't smell like an Easter egg.
Lastly, if anyone prays/ lights candles/ sends good thoughts toward animal-kind, my lone girl-cat, Emily, isn't well. We took her in to the vet on Saturday and her doctor ran a thyroid panel because that's what it looked like at the time, but the bloodwork showed some disturbing markers so now we're having more bloodwork run (to the tune of another $100, yippie). From what I'm hearing him say, none of what we're looking at is good but I hope I'm misunderstanding.
She's a doll. I'd like to keep her with us. She's only 6 1/2, and I've always thought I'd have at least another 10 years with her.
*Answer: Not very likely. The likelihood of weight gain as a side effect with these drops is 1/10,000. That said, eh... it could happen. I'm not so special that it couldn't be me. If an insane weight loss occurs once I finish weaning myself off the drops, perhaps. But I still ate like an unbridled fiend even before I got the drops.
Whose loss is it anyway?
1 hour ago